Thunderstorm Wind, Brown
- When
- April 5, 11:35 PM CST
- Where
- Brown County, Bangs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.717, -99.133
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 5, 2:31 PM CST, 9 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT MON APR 5 2004 .SHORT TERM... STRONG SHORTWAVE NOW MOVING INTO THE BIG BEND WHERE WATCH IS IN EFFECT. AS THIS FEATURE MOVES NE INTO WC TX TONIGHT IT WILL INTERACT WITH A SURFACE INVERTED TROF OVER THE CONCHO VALLEY OF WC TX WHICH WILL HELP TO FOCUS DEEP CONVECTION. IN ADDITION... STRONG UPPER DIVERGENCE COMBINED WITH INCREASING LOW LEVEL MOISTURE SHOULD HELP THIS SYSTEM TO DEVELOP INTO A MESOSCALE CONVECTIVE SYSTEM WHICH ARE VERY EFFICIENT RAINFALL PRODUCERS. FLASH FLOOD WATCH IN EFFECT THRU TONIGHT AS QPF TOTALS OF 1 TO 3 INCHES ARE PROGGED BY ETA WHICH INITIALIZED WELL AND CONTINUES TO DO SO AS OF 18Z. WITH STEEPER LAPSE RATES ON THE WAY...NEARLY STATIONARY INVERTED TROF...INCREASING LOW LEVEL MOISTURE WITH HELP OF LOW LEVEL JET...AND INCREASING UPPER LEVEL DIVERGENCE...THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ACROSS THE SOUTH DURING THE LATE EVENING. VERY HEAVY RAIN VERY LIKELY TONIGHT ACROSS A BIG PART OF WC TX. CANT RULE OUT AN ISOLATED TORNADO LATE THIS EVENING ALONG THE INVERTED TROF. THE SEVERE WEATHER SHOULD PRIMARILY AFFECT THE CONCHO VALLEY...THE HEARTLAND...AND THE NORTHWEST HILL COUNTRY. EXPECT THE STORMS TO MOVE EAST DURING THE MORNING. WITH UPPER LOW IN THE VICINTY OF THE BIG COUNTRY...KEPT POPS IN THE PACKAGE FOR TUESDAY. && .LONG TERM... THEN AS UPPER LOW MOVES EAST...LOWERED POPS UNTIL THURS WHEN SHORTWAVE APPROACHES. INCREASED POPS SATURDAY AND SUNDAY AS NEXT STRONG COLD FRONT APPROACHES FOR THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 68 52 72 / 90 30 20 20 SAN ANGELO 57 72 54 77 / 100 20 10 10 JUNCTION 59 73 55 77 / 100 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF WEST CENTRAL TX THROUGH 12Z. && 26/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 216 PM CDT MON APR 5 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061915- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 216 PM CDT MON APR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... AN UPPER LEVEL STORM SYSTEM OVER NEW MEXICO WILL MOVE SLOWLY TOWARDS WEST CENTRAL TEXAS OVERNIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON AHEAD OF THIS SYSTEM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... SOUTH OF A BIG SPRING...WINTERS...BROWNWOOD LINE THROUGH TONIGHT. LARGE HAIL IS THE PRIMARY THREAT. FLOODING IS ALSO POSSIBLE...ESPECIALLY TONIGHT. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE...WITH LOCAL AMOUNTS TO 4 INCHES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON ...MAINLY NORTHEAST OF A SWEETWATER...ABILENE...BROWNWOOD LINE. THE MAIN THREAT WILL BE LARGE HAIL...BUT LOCALLY HEAVY RAINFALL MAY PRODUCE FLOODING ON ALREADY SATURATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
TXZ065-066-072-073-077-078-139-140-154-155-168>170-060414- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1009 PM CDT MON APR 5 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE CONCHO VALLEY... AT 1011 PM...A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...PEA SIZE HAIL...AND FREQUENT LIGHTNING STRETCHED FROM ROBERT LEE TO SAN ANGELO TO EL DORADO TO SONORA AND WERE MOVING EAST AT 35 MPH. IN ADDITION...OTHER STRONG THUNDERSTORMS STRETCHED FROM BLACKWELL TO BALLINGER TO EDEN. THESE STORMS WILL CONTINUE TO MOVE EAST AND REACH A LINE FROM WINTERS TO EDEN TO MENARD THROUGH MIDNIGHT. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
TXZ049-054-065-066-072-073-077-078-113-114-127-128-139-140-154-155- 168>170-060430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1038 PM CDT MON APR 5 2004 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND WIND GUST TO NEAR 50 MPH MOVING ACROSS THE CONCHO VALLEY... AT 1035 PM...A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN STRETCHED FROM 5 MILES WEST OF SWEETWATER TO ROBERT LEE TO SAN ANGELO TO SONORA...AND WAS MOVING EAST AT 35 MPH. BE PREPARED FOR STRONG WINDS OF 35 TO 40 MPH WITH ISOLATED WIND GUSTS TO NEAR 50 MPH...PEA SIZE HAIL...AND FREQUENT LIGHTNING. IN ADDITION...OTHER STRONG THUNDERSTORMS STRETCHED FROM WINTERS TO BALLINGER TO NEAR EDEN. THESE STORMS WILL CONTINUE TO MOVE EAST AND REACH A LINE FROM SWEETWATER TO BALLINGER TO EDEN TO MENARD THROUGH 1130 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1118 PM CDT MON APR 5 2004 TXZ049-054-098-099-113-114-127-128-060632- CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX- TAYLOR TX-THROCKMORTON TX- ...LINE OF THUNDERSTORMS MOVING NORTHEAST ACROSS THE BIG COUNTRY... AT 1115 PM...A LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING... VERY HEAVY RAIN...AND WIND GUSTS OF 30 TO 40 MPH EXTENDED FROM ROTAN TO NOLAN TO WINTERS. THIS LINE OF STORMS WAS MOVING NORTHEAST AT 35 MPH. THE STORMS WILL REACH AN ANSON TO ABILENE TO OPLIN LINE BY MIDNIGHT...AND WILL REACH A STAMFORD TO ALBANY LINE BY 100 AM. OTHER SHOWERS AND STORMS WITH HEAVY RAIN WILL ALSO AFFECT THE BIG COUNTRY THROUGH 100 AM. RAINFALL AMOUNTS OVER AN INCH ARE LIKELY AT SOME LOCATIONS. SOME PONDING OF WATER ON ROADS AND URBAN STREET FLOODING COULD DEVELOP. MOTORISTS SHOULD NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. 19
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392538.